MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Model Number RBY2C2060-B
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/02/2022
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a coil embolization procedure in the renal artery using a ruby coil and a non-penumbra microcatheter.During the procedure, while advancing a ruby coil through the microcatheter, the physician felt an issue with the ruby coil and its pusher assembly and decided to remove the ruby coil.Upon removal of the ruby coil, the microcatheter kicked back and subsequently, it was noticed that the ruby coil had unintentionally detached inside the microcatheter.Therefore, the physician removed the microcatheter containing the detached ruby coil.The procedure was completed using a new ruby coil and a new non-penumbra microcatheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the renal artery using ruby coils and a non-penumbra microcatheter.During the procedure, while advancing a ruby coil through the microcatheter, the physician felt an issue with the ruby coil and decided to remove it.While retracting the ruby coil, the microcatheter kicked back and upon removal of the ruby coil pusher assembly, the physician noticed that the ruby coil was no longer connected to its pusher assembly and had unintentionally detached inside the microcatheter.Therefore, the physician removed the microcatheter containing the detached ruby coil.The procedure was completed using a new ruby coil and a new non-penumbra microcatheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following section was incorrectly reported on the initial mfr report and is being corrected on this follow-up #01 mfr report: 3005168196-2022-00130.1.Section b.Box 5.Describe event or problem h3 other text : placeholder.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key13804865
Report Number3005168196-2022-00130
Device Sequence Number14444672
Product Code HCG
UDI-Device Identifier00814548019284
UDI-Public00814548019284
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/27/2022
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRBY2C2060-B
Device Catalogue NumberRBY2C2060
Device Lot NumberF111027
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2022
Supplement Date Received by Manufacturer01/14/2005
Initial Report FDA Received Date03/18/2022
Supplement Report FDA Received Date04/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age85 YR
Patient SexMale
Date Report Sent to FDA01/01/2005